Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Smoothing by Cheating

James M. Dickey
The Annals of Mathematical Statistics
Vol. 40, No. 4 (Aug., 1969), pp. 1477-1482
Stable URL: http://www.jstor.org/stable/2239611
Page Count: 6
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Smoothing by Cheating
Preview not available

Abstract

This self-contained note extends and generalizes smoothing procedures proposed by Whittle (1957), (1958) and Dickey (1968). The use of linear filters, chosen through analysis of the data to be smoothed, is advocated. Hence, smoothing is nonlinear. The setting can be viewed as a multivariate extension of empirical Bayes settings in which, usually, there are strong independence assumptions.

Page Thumbnails

  • Thumbnail: Page 
1477
    1477
  • Thumbnail: Page 
1478
    1478
  • Thumbnail: Page 
1479
    1479
  • Thumbnail: Page 
1480
    1480
  • Thumbnail: Page 
1481
    1481
  • Thumbnail: Page 
1482
    1482